Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 29, 2007, 12:13 PM MDT for Jefferson County, Colorado. It was in force for 21 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2007, 12:13 PM MDT (18:13 UTC)
- Expired
- May 29, 2007, 12:34 PM MDT
- In force
- 21 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Jefferson County, CO
The radar
The Denver radar (KFTG), 57 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 12:13 PM MDT | HAIL 1 | Golden, CO | |
| May 29, 12:35 PM MDT | HAIL 0.75 | Wheat Ridge, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1497 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 291813 SVRBOU COC059-291900- /O.NEW.KBOU.SV.W.0052.070529T1813Z-070529T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 1213 PM MDT TUE MAY 29 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL JEFFERSON COUNTY IN NORTHEAST COLORADO * UNTIL 100 PM MDT * AT 1213 PM MDT...LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER GOLDEN... OR ABOUT 13 MILES WEST OF DENVER...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED ROCKS PARK...IDLEDALE...WHEAT RIDGE...CENTRAL WESTMINSTER...NORTHERN LAKEWOOD...GOLDEN AND ARVADA. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3978 10532 3962 10530 3970 10506 3988 10506 $$
1 follow-up statement
000 WWUS55 KBOU 291834 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1234 PM MDT TUE MAY 29 2007 COC059-291844- /O.CAN.KBOU.SV.W.0052.000000T0000Z-070529T1900Z/ JEFFERSON CO- 1234 PM MDT TUE MAY 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY EVENING FOR NORTHEASTERN COLORADO. LAT...LON 3978 10532 3962 10530 3970 10506 3988 10506 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:15 AM MDT, 8 hours 58 minutes earlier.
Area forecast discussion, May 29, 3:15 AM MDT, 8 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 AM MDT TUE MAY 29 2007 .SHORT TERM...SURFACE LOW PRESSURE ACROSS SERN CO WITH INITIAL PRE-FRONTAL SURGE PUSHING SOUTHWARD ALLOWING A WEAK N-NE LOW LVL FLOW TO DEVELOP. STRONGER SURGE ACROSS NW CO WITH MAPS ANAYLSIS SHOWING 3 MB PRESS RISE MOVING EASTWARD AND BAND OF SHOWERS WILL MOVE INTO THE NRN MTNS/FOOTHILLS BEFORE DAYBREAK. THIS STRONGER SURGE WILL ENHANCE NERLY LOW LVL FLOW ACROSS NERN CO THIS AM WITH GRADUAL MOISTENING OF THE AIRMASS AS JET STREAK PROVIDES FAVORABLE ASCENT ACROSS MUCH OF NERN CO BY THIS AFTN. FCST SOUNDINGS SHOW AIRMASS TO BECOME MOIST ADIABATIC BY LATER THIS AFTN WITH GOOD UPSLOPE FLOW TO AROUND 10000 FT AND INCREASING MID LVL FLOW TO 50-60KT BY 00Z. EXPECT SOME HEAVY RAINERS AND EMBEDDED TS BUT WITH COOLER LOW LVLS...SVR THREAT APPEARS LOWER OVER THE FRONT RANGE/ADJ PLAINS. AS FREEZING LVLS LOWER THERE COULD BE A LOT OF SMALL HAIL WITH SFC BASED CAPES AROUND 500-1000J/KG. FURTHER SOUTHEAST OVER THE PALMER DIVIDE...THERE COULD BE A SEVERE STORM AS BETTER SFC HEATING WILL ALLOW CAPES OF 1000-2000J/KG ACROSS LINCOLN COUNTY AND ELEVATED TERRAIN OF ELBERT COUNTY WITH POTENTIAL FOR LARGE HAIL. EXPECT A DECREASE IN PRECIP FROM NORTH TO SOUTH LATER TNT OVER THE EASTERN PLAINS AS SRN PTN OF THE STRONG UPPER TROF SHIFTS EAST ACROSS NRN CO. OVERALL WILL BOOST POPS TO LIKELY ACROSS ALL OF ERN CO FOR THIS AFTN/EVENING. FOR TODAY...SNOW LEVEL WILL REMAIN RELATIVELY HIGH AROUND 10000 FEET THEN LOWERING TO AROUND 9000 FEET OVERNIGHT. AIRMASS DRYS OUT OVERNIGHT AS TEMPS COOL SO DONT EXPECT ANY SIGNIFICANT SNOWFALL OVER THE FOOTHILLS. .LONG TERM...A SERIOUSLY BLOCKED UP UPR AIR PATTERN OVER THE CONUS AS FORETOLD BY MANY OF THE OPERATIONAL MODELS WILL PREVENT THE CLOSED UPR LOW/TROUGH OVR THE NRN GREAT PLAINS FROM MOVING MUCH THROUGH 12Z/FRIDAY. THIS WOULD THEREBY RESULT IN AN EXTENDED PD OF BELOW AVERAGE TEMPERATURES...PARTLY/MOSTLY CLOUDY SKIES AND A CONTINUED CHANCE OF PRECIPITATION FOR THE FCST AREA. WRF AND GFS DROP THE H5 LOW OH SO SLOWLY SEWRD FM OVER NERN MONTANA AT 12Z/WED TO OVER WRN SOUTH DAKOTA BY 12Z/FRI. MODELS FOR THE PAST COUPLE DAYS HAVE SHOWN A SIMILAR PROGRESSION...SO SEE LITTLE REASON TO GO AGAINST THEM. AS THE UPR LOW TRACKS SOUTHEASTWARD...SO DOES A POOL OF UNSEASONABLY COOL AIR ALOFT WHICH MIGRATES OVER SERN WYOMING AND NRN COLORADO BY WEDNESDAY MORNING. 700-500MB LAYER TEMPS COLDER ON THE WRF COMPARED TO THE GFS BY AS MUCH AS 3C...AND THEREFORE THE WARMER MOS TEMP GUIDANCE VALUES OFFERED BY THE GFS ON WEDNESDAY. HOWEVER THE MODELS BEGIN TO SHOW WARMING AT ALL LEVELS BY THURSDAY. AS OF 00Z/FRI 700MB TEMPERATURE OVER DENVER FCST TO BE SOME 8C WARMER ACCORDING TO THE GFS. HOWEVER...WRF NOT AS AMBITIOUS AS IT INDICATES A 700MB TEMP AT THE SAME TIME ABOUT 4C COOLER. NOT KNOWING FOR SURE WHICH SOLUTION WILL WIN OUT...SO WILL GO WITH SOME SORT OF COMPROMISE. AS FOR PRECIPITATION CHANCES DURING THE PERIOD 12Z/WED THROUGH 00Z/FRI...SEE ISOLATED SHOWERS/TSTORMS ON THE PLAINS AND SCATTERED SHOWER/T-STORM COVERAGE IN THE MTNS AND PALMER DIVIDE ON WEDNESDAY. ON THURSDAY WITH WARMER TEMPERATURES...MODEL SOUNDINGS INDICATE STEEP LAPSE RATES AND CAPE VALUES IN THE 500-1100 J/KG RANGE ON THE PLAINS BY AFTERNOON. ALL THIS IN ADVANCE OF ANOTHER COOL AIR SURGE WHICH THE WRF SHOWS SLIDING THROUGH NERN COLORADO LATE IN THE DAY. EVEN THOUGH SOUNDINGS INDICATE LOWER PW VALUES...INCREASING DEEP LAYER SHEAR MAY BE ADEQUATE TO SUPPORT A BATCH OF SEVERE STORMS EAST OF THE I-25 URBAN CORRIDOR. EXPECT TEMPERATURES ON THURSDAY TO RETURN TO NEAR AVERAGE ASSUMING THE GFS VERIFIES. NOT SO ACCORDING TO THE WRF AS IT STILL HAS A POOL OF CHILLY AIR OVERHEAD WITH THE CLOSED UPR LOW STILL SPINNING TO OUR NORTH. THAT SAID LEANING MORE TOWARDS THE WARMER GFS FOR NOW. BY FRIDAY...MEDIUM RANGE MODELS FINALLY SHOW THE UPR LOW LIFTING OUT AND HEIGHTS RISING ACROSS THE STATE AS AN UPPER RIDGE BUILDS OVER THE GREAT BASIN. SEE A DRIER AND WARMER DAY WITH PW VALUES LOWERING BELOW 0.40 INCH. HOWEVER...THIS TIME OF YEAR CAN/T RULE OUT A FEW AFTERNOON/EVENING T-STORMS OVER THE HIGHER ELEVATIONS. SHOULD ALSO SEE AFTERNOON TEMPERATURES RISING ABOVE 80F ON THE PLAINS. SATURDAY AND BEYOND...MADE NO CHANGES TO THIS PORTION OF THE FCST. && .AVIATION...SFC WINDS WILL CONTINUE TO SHIFT AND INCREASE FROM THE N-NE AT FRONT RANGE AIRPORTS THRU TODAY. SHOWERS AND SCT T WILL DEVELOP BY AFTN WITH BEST CHANCE FOR STORMS BTWN 21-03Z AND MVFR CONDITIONS POSSIBLE. CONDITIONS IMPROVING AFT 06Z WITH CIGS/VSBYS BECOMING VFR. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && ENTREKIN/BAKER
Hazardous weather outlook, May 29, 10:46 AM MDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1046 AM MDT TUE MAY 29 2007 COZ030>051-301200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1046 AM MDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGH THIS AFTERNOON AND EVENING WITH HEAVY RAIN AND SMALL HAIL EXPECTED ACROSS MUCH OF THE AREA. THERE IS A SLIGHT CHANCE OF SEVERE STORMS... MAINLY ACROSS SOUTHERN ELBERT AND LINCOLN COUNTIES WHERE STRONGER SURFACE HEATING AND WARMER TEMPERATURES WILL PRODUCE STRONGER INSTABILITY. HAIL UP TO ONE INCH IN DIAMETER IS POSSIBLE WITH THE STRONGER STORMS OVER THE PALMER DIVIDE. A MUCH COOLER AIRMASS HAS MOVED ACROSS EASTERN COLORADO TODAY WITH TEMPERATURES ONLY IN THE 60S ON THE PLAINS THIS AFTERNOON. THE COOLER AND SHOWERY WEATHER IS DUE TO A STRONG UPPER LEVEL DISTURBANCE MOVING ACROSS THE NORTHERN ROCKY MOUNTAIN STATES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS FOR MUCH OF THE FORECAST AREA THROUGH FRIDAY. SOME DRYING AND WARMING IS EXPECTED FOR THE WEEKEND INTO EARLY NEXT WEEK. HOWEVER A SLIGHT CHANCE OF LATE DAY SHOWERS AND STORMS WILL CONTINUE IN THE HIGH COUNTRY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS ELBERT AND LINCOLN COUNTIES THIS AFTERNOON AND EVENING. ELSEWHERE...RAINFALL REPORTS WOULD BE APPRECIATED. DANKERS/KOOPMEINERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 12:32 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver, Jefferson | 43 min |
| May 29, 12:46 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Weld | 30 min |
| May 29, 1:05 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver, Jefferson | 55 min |
| May 29, 1:54 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 29 min |
| May 29, 1:58 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 22 min |
| May 29, 2:16 PM MDT | Tornado Warning | BOU | Douglas, Elbert | 44 min |
| May 29, 2:44 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 50 min |
| May 29, 2:59 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 32 min |
| May 29, 3:27 PM MDT | Tornado Warning | BOU | Elbert | 48 min |
| May 29, 4:11 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 49 min |
| May 29, 4:16 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 26 min |
| May 29, 4:49 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 41 min |
| May 29, 4:56 PM MDT | Tornado Warning | BOU | Lincoln | 49 min |
| May 29, 4:58 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 34 min |
| May 29, 5:36 PM MDT | Tornado Warning | BOU | Lincoln | 18 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.